Antidepressants and psychotropics - how do I recognize an overdose?
More and more people are now reaching for antidepressants and psychotropic drugs. There are various mental illnesses that force you to take similar medications. However, sick people should be closely monitored not only because of the disease, but also because of the possibility of overdose. Drug poisoning can be very severe, and if you do not recognize the symptoms in time and help is not provided, you may experience some irreversible changes in your body. What's that? And how do you recognize an overdose?
Antidepressants - symptoms of overdose
Many people do not realise that antidepressants are very helpful on the one hand, but on the other hand they can be dangerous. Although it seems to outsiders that the problem is few and far between, poisoning with anti-depressants accounts for as much as 26% of all deaths that have been registered in toxicological wards. It is therefore worth paying special attention to relatives who are depressed and who have received medication for depression to help them overcome their illness. Doctors usually prescribe tricyclic antidepressants in such cases, which are indeed excellent, but are also highly toxic.
Symptoms of poisoning with these drugs appear up to one hour after overdose and are largely dependent on whether the poisoning is light or whether the dose has been strongly exceeded. If the poisoning is not severe, the patient may experience vomiting, seizures, vision disorders, pupil dilatation and dry mouth. The patient may also feel weakened, due to a decrease in pressure and also due to a decrease in body temperature. If the poisoning is severe, you may experience urinary retention, abnormal consciousness and even coma! In addition, tachycardia appears, which is already a life-threatening condition. It is important to call for help quickly to help the sick person.
Psychotropics - symptoms of overdose
Psychotropic drugs are used to treat mental disorders. Although they can be of great help to the patient, they can also be dangerous for the patient's health and life if the recommended dose is exceeded. Through blood, they reach the brain, and the doses recommended for consumption depend on how difficult the specific case is (a particular mental illness). Nausea and vomiting may occur with slight poisoning with similar drugs. Hyperactivity may also occur, as well as imbalance and coordination disorders. The sick person behaves even more strangely in case of severe poisoning, because he suffers from certain disorders of consciousness. Unfortunately, breathing disorders, sleepiness and deep coma may also occur. Other symptoms include tachycardia, hypothermia and even hypotomy, i.e. a decrease in muscle tension. There is not much time for help, so you should call for it quickly!